Alert archive / New Jersey / Special Marine Warnings in 2026

Special Marine Warning 2, NWS Philadelphia/Mount Holly

January 1, 2026

NWS Philadelphia/Mount Holly issued this special marine warning at Jan 1, 2026, 5:58 AM EST. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 1, 2026, 5:58 AM EST (10:58 UTC)
Expired
Jan 1, 2026, 7:00 AM EST
In force
62 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Hail
0.0 in
Wind
40.0 mph

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Jan 1, 1:57 AM EST, 4 hours 1 minute earlier.

Area forecast discussion, Jan 1, 1:57 AM EST, 4 hours 1 minute before
Area Forecast Discussion
National Weather Service Mount Holly NJ
157 AM EST Thu Jan 1 2026

.SYNOPSIS...
An arctic front will cross our area early this morning, then
weak high pressure will extend from the Ohio Valley to Delmarva
late today and linger into the weekend. An area of low pressure
tracks south of our region Saturday night into early Sunday.
High pressure builds in for Monday before shifting offshore into
Tuesday, then a cold front crosses our area during Wednesday.

&&

.NEAR TERM /THROUGH TONIGHT/...
Surface low pressure near Hudson Bay will continue to track east,k
dragging a strong cold front that is currently through western New
York and western Pennsylvania through the region as the morning
progresses.

This front will be pushed through the region by strong shortwave
energy, and while some light snow is possible out ahead of it, a
line of snow showers, with even a few snow squalls, will pass
through from west to east from around 2 am to around 7 am. The snow
squalls will be capable of highly localized visibilities down to a
mile or less as well as brief, gusty winds. Best chances for these
squalls will be in the southern Poconos and into the Lehigh Valley.
That does not rule out snow showers elsewhere, just where the
strongest snow squall potential lies.

Cold front moves off the New Jersey and Delaware coasts after
sunrise, and any snow tapers off. A strong pressure gradient forms
between low pressure over eastern Canada and high pressure building
into the central United States. Northwest winds will increase to 15
to 20 mph with 25 to 35 mph gusts for most of the day, then winds
diminish shortly after sunset with loss of diurnal heating and as
the pressure gradient slackens. Highs today will be cold, even for
early January, topping off in the upper 20s to low 30s, except for
southeast New Jersey and Delmarva, where highs will be in the mid to
upper 30s.

An upper trough remains over the Northeast tonight and some more
shortwaves will pass through the region. While some flurries are
possible, not expecting much more than that. Winds remain elevated,
generally around 10 mph with some gusts to 15 mph or so. Those
winds, combined with cloudy skies will keep optimal radiational
cooling conditions from developing. That said, cold air advection
will be underway and lows tonight will be in the teens to low 20s.
Wind chills tonight will be in the single digits to low teens.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
Friday is a dry day, although there will be some troughing to the
north into Friday which keeps some clouds around. There will be
ongoing snow showers to the north associated with the troughing and
some lake effect during this time frame as well, which may result in
some flurries reaching into the northwest portion of our area. This
activity looks limited at this time. Highs on Friday are mainly in
the 30s (20s in the Poconos and far northwest New Jersey).

An area of high pressure moves into the Midwest Friday night
and eastward into the weekend. This will allow for dry weather
Friday night and for most of Saturday. Friday night is mostly
clear to partly cloudy. Lows are in the mid teens to low 20s Friday
night. Clouds increase through the day Saturday from the south as an
area of low pressure develops across the southeast U.S. and travels
northeastward. Most of the day is dry Saturday with highs in the 30s
for many.

For the time period of Saturday night into early Sunday morning,
there will be an upper-level trough moving through the region along
with two pieces of upper-level energy with one to the south of the
area into Delmarva and one to the north of our area. Generally, the
guidance keeps the developing low well to our south. The northern
extent of the precipitation shield will depend not just on the track
of the surface low, but also dry air northward and if the trough
aloft sharpens up a bit more. The latter would involve the southern
energy phasing more with the northern energy, and therefore
something to watch. Given the continued uncertainty, made no changes
from the National Blend of Models (NBM) which paints slight chance
to low chance PoPS from about I-95 south and east. As of now, this
system looks to be a quick mover as it exits very early Sunday
morning.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Summary...Cold conditions, then some milder air starts to arrive
Wednesday.

Synoptic Overview...A sharpening upper-level trough pivots across
the East Sunday, then a shortwave embedded within the northwest flow
aloft crosses the Northeast later Monday into Tuesday and may
amplify the trough for a time. Another upper-level trough crosses
the Great Lakes region into adjacent Canada Wednesday. At the
surface, a cold front looks to cross our area late Tuesday or during
Wednesday.

For Sunday and Monday...As the axis of a sharpening upper-level
trough pivots across the East Sunday morning, surface low pressure
is forecast to track out to sea as it is centered well east of
Delmarva. This should result in dry but cold conditions. Surface
high pressure then slides across our area Monday but quickly shifts
offshore by Monday night. Some warm air advection ahead of a clipper
type system in the Great Lakes could produce some light snow late
Monday across mainly portions of our northern and western areas.
This feature looks weak and moisture starved therefore any snow that
would occur, as of now, looks to be rather light.

For Tuesday and Wednesday...Some mid level ridging arrives across
our area during Tuesday as the axis of high pressure slides across
our region. A trough in the Upper Midwest and Great Lakes will toss
a warm front our way, and with return flow become more established,
a milder air mass will start to arrive especially by Wednesday ahead
of a cold front. The amount of moisture with this front is
uncertain, especially given that the main energy may end up lifting
well to our north, thus leaving our region within an area of much
weaker forcing. Daytime temperatures especially on Wednesday are
forecast to top out several degrees above average.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Early this morning...Overall, VFR. However, there will be a
brief window of MVFR and possibly even IFR conditions in SHSN as
a cold front passes through the terminals. for KRDG/KABE, timing
would be from 09Z-11Z; KTTN/KPNE/KPHL/KILG, timing would be from
10Z-12Z, and for KMIV/KACY, timing would be 11Z-13Z, though
confidence is much lower in sub-VFR conditions occuring at
KMIV/KACY. S-Sw winds 5 to 10 kt, turning SW, then NW and
increasing to 10 to 15 kt with 20 to 25 kt gusts. Moderate
confidence.

Today...VFR. W-NW winds 15 to 20 kt with 25 to 30 kt gusts.
Moderate confidence.

Tonight...VFR. NSW. W winds 5 to 10 kt. High confidence.

Outlook...

Friday and Saturday...VFR.

Saturday night...Mainly VFR, however if a southern system shifts far
enough north then a period of sub-VFR conditions along with some
light snow will be possible.

Sunday and Monday...VFR.

&&

.MARINE...
A cold front moves across the waters later this morning. Some VSBY
restrictions are possible in snow showers with its passage, but any
snow showers will be brief.

Southwest winds 15 to 20 kt with 25 to 30 kt gusts ahead of the
front will abruptly turn northwest behind the front later this
morning. There may be a few brief, sporadic gale force gusts, but do
not think they will be frequent enough nor widespread enough to
warrant a Gale Warning. Small Craft Advisories remain in effect
through late this afternoon.

Sub-SCA conditions tonight.

Outlook...

Friday through Monday...The conditions are anticipated to be below
Small Craft Advisory criteria.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 6 PM EST this evening for ANZ430-
     431-450>455.

&&

SYNOPSIS...Gorse
NEAR TERM...MPS
SHORT TERM...Gorse/Guzzo
LONG TERM...Gorse
AVIATION...Gorse/MPS
MARINE...Gorse/MPS
Hazardous weather outlook, Jan 1, 3:16 AM EST, 2 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
316 AM EST Thu Jan 1 2026

MDZ012-015-019-020-021100-
Kent MD-Queen Annes-Talbot-Caroline-
316 AM EST Thu Jan 1 2026

This Hazardous Weather Outlook is for northeast Maryland.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MPS

In the hours before

Local storm report, Jan 1, 4:52 AM EST, 1 hour 6 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
452 AM EST Thu Jan 1 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 AM     Snow Squall      Quakertown              40.44N 75.34W
01/01/2026                   Bucks              PA   Trained Spotter

            Near whiteout conditions and all surfaces
            quickly covered with snow. Wind gust
            estimated to be around 40 mph.

&&

Gorse
Local storm report, Jan 1, 5:14 AM EST, 44 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
514 AM EST Thu Jan 1 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 AM     Snow Squall      1 WSW Valley Twp        39.98N 75.87W
01/01/2026                   Chester            PA   AWOS

            Snow squall produced heavy snow with a
            nearby RWIS station on Route 30 showing
            visibility below one quarter of a mile for a
            time. PennDOT cameras showed all surfaces
            quickly covered with snow. A wind gust to 48
            mph was measured at the Chester County
            Airport in Coatesville.

&&

Gorse
Local storm report, Jan 1, 5:23 AM EST, 35 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
523 AM EST Thu Jan 1 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 AM     Snow Squall      1 W Valley Twp          39.98N 75.87W
01/01/2026                   Chester            PA   ASOS

            Chester County Airport: 48 mph wind gust and
            visibility down to 1/4SM in snow.

&&

MPS
Local storm report, Jan 1, 5:36 AM EST, 22 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
536 AM EST Thu Jan 1 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 AM     Snow Squall      New Castle County Airpo 39.68N 75.61W
01/01/2026                   New Castle         DE   ASOS

            Snow squall. Wind gust of 48 mph. Visibility
            down to 1SM.

&&

MPS
Local storm report, Jan 1, 5:37 AM EST, 21 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
537 AM EST Thu Jan 1 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 AM     Snow Squall      Warminster              40.21N 75.10W
01/01/2026                   Bucks              PA   Trained Spotter

            Near whiteout conditions with the passage of
            a snow squall. All surfaces quickly covered
            by around one half inch of snow.

&&

Gorse
Local storm report, Jan 1, 5:43 AM EST, 15 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
543 AM EST Thu Jan 1 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 AM     Snow Squall      Pocono Mountains Munici 41.14N 75.38W
01/01/2026                   Monroe             PA   ASOS

            43 mph wind gust and visibility down to
            1/2SM.

&&

MPS

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 3:25 AM ESTSnow Squall WarningPHISussex, Warren65 min
Jan 1, 4:00 AM ESTSnow Squall WarningPHIHunterdon45 min
Jan 1, 4:29 AM ESTSnow Squall WarningPHIHunterdon, Middlesex, Morris, Somerset, Sussex, Warren61 min
Jan 1, 4:44 AM ESTSnow Squall WarningPHIBurlington, Camden, Cumberland, Gloucester, Hunterdon, Mercer and 4 more46 min
Jan 1, 5:03 AM ESTSpecial Marine WarningPHI57 min
Jan 1, 5:27 AM ESTSnow Squall WarningPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 5 more63 min
Jan 1, 6:16 AM ESTSpecial Marine WarningPHI59 min
Jan 1, 6:34 AM ESTSnow Squall WarningPHIBurlington, Monmouth, Ocean41 min
Jan 1, 7:14 AM ESTSnow Squall WarningPHIAtlantic, Burlington, Cape May, Cumberland, Ocean46 min
Jan 1, 2:35 AM ESTSnow Squall WarningPHICarbon, Monroe55 min
Jan 1, 3:11 AM ESTSnow Squall WarningPHIBerks, Lehigh64 min
Jan 1, 5:34 AM ESTSnow Squall WarningPHIKent, New Castle56 min
Jan 1, 6:31 AM ESTSnow Squall WarningPHIKent, Sussex44 min

Nearby

Special Marine Warnings in New Jersey, 2026Every special marine warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.